Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 9, 2014, 3:59 PM MST for 5 counties in Nebraska. It took effect at Nov 10, 2014, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 3:59 PM MST (22:59 UTC)
- In effect from
- Nov 10, 2014, 10:00 AM MST
- Expired
- Nov 10, 2014, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3832 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WWUS75 KCYS 092259 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MST SUN NOV 9 2014 ...STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY MONDAY MORNING... .AN APPROACHING ARCTIC COLD FRONT WILL CONTINUE TO APPROACH SOUTHEAST WYOMING TONIGHT. THIS WILL CAUSE WEST WINDS TO PERSIST...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING. THE STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING. AFTER THE ARCTIC FRONT MOVES THROUGH THE AREA ON MONDAY GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP ESPECIALLY IN THE SOUTHERN NEBRASKA PANHANDLE WHERE THEY MAY EXPERIENCE A COMBINATION OF STRONG WINDS AND WIND CHILLS IN THE SINGLE DIGITS. WYZ106-110-115>117-101400- /O.CON.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 359 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * TIMING...WEST WINDS WILL PERSIST TONIGHT AND CONTINUE THROUGH DAYBREAK. * WINDS...35 TO 45 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH OVERNIGHT. * IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A SIGNIFICANT BLOW-OVER RISK TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-101400- /O.NEW.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 359 PM MST SUN NOV 9 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY. * TIMING...WIND SPEEDS WILL INCREASE MONDAY AFTERNOON * WINDS...NORTH WINDS AT 30 TO 35 MPH WITH SOME GUSTS UP TO 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
563 WWUS75 KCYS 100438 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 938 PM MST SUN NOV 9 2014 ...STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY MONDAY MORNING... .AN APPROACHING ARCTIC COLD FRONT WILL CONTINUE TO APPROACH SOUTHEAST WYOMING TONIGHT. THIS WILL CAUSE WEST WINDS TO PERSIST...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING. THE STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING. AFTER THE ARCTIC FRONT MOVES THROUGH THE AREA MONDAY MORNING...GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP ESPECIALLY IN THE SOUTHERN NEBRASKA PANHANDLE WHERE THEY MAY EXPERIENCE A COMBINATION OF STRONG WINDS AND WIND CHILLS IN THE SINGLE DIGITS. WYZ106-110-115>117-101245- /O.CON.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 938 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * TIMING...WEST WINDS WILL PERSIST TONIGHT AND CONTINUE THROUGH DAYBREAK. * WINDS...35 TO 45 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH OVERNIGHT. * IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A SIGNIFICANT BLOW-OVER RISK TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-101245- /O.CON.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 938 PM MST SUN NOV 9 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... * TIMING...WIND SPEEDS WILL INCREASE MONDAY AFTERNOON * WINDS...NORTH WINDS AT 30 TO 35 MPH WITH SOME GUSTS UP TO 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
264 WWUS75 KCYS 101007 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 307 AM MST MON NOV 10 2014 ...STRONG WESTERLY WINDS HAVE ENDED ACROSS SOUTHEAST WYOMING... .AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. GUSTY NORTH WINDS WILL DEVELOP FOLLOWING THE PASSAGE OF THIS COLD FRONT...ESPECIALLY IN THE SOUTHERN NEBRASKA PANHANDLE WHERE WINDS WILL GUST TO 45 MPH. WYZ106-110-115>117-101115- /O.CAN.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 307 AM MST MON NOV 10 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS WILL CONTINUE TO DECREASE AND WILL NO LONGER CAUSE HAZARDOUS CONDITIONS. BREEZY NORTH WINDS WILL DEVELOP LATER THIS MORNING WITH THE PASSAGE OF AN ARCTIC COLD FRONT. $$ NEZ019>021-054-055-102300- /O.CON.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 307 AM MST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING FOLLOWING THE PASSAGE OF AN ARCTIC COLD FRONT. * WINDS...NORTH WINDS AT 25 TO 35 MPH WILL GUST TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
840 WWUS75 KCYS 102118 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MST MON NOV 10 2014 NEZ019>021-054-055-110000- /O.CON.KCYS.WI.Y.0016.000000T0000Z-141111T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 218 PM MST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON . * WINDS...NORTH WINDS AT 25 TO 35 MPH WILL GUST TO AROUND 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES AND TO LIGHT TRAILERS TRAVELING ESPECIALLY ALONG INTERSTATE 80...OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 9, 3:48 PM MST, 11 minutes earlier.
Area forecast discussion, Nov 9, 3:48 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MST SUN NOV 9 2014
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 202 PM MST SUN NOV 9 2014
THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST PACKAGE IS THE
TIMING OF WHEN THE COLD AIR WILL ARRIVE TOMORROW.
TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE COLDEST AIR NOW
BEGINNING TO ENTER NORTHERN MONTANA WITH THE MODELS ALREADY
MISSING THE BOAT ON THE STRENGTH OF THE THERMAL GRADIENT. MODELS
ARE SHOWING 20 DEGREE TEMPS AT THIS POINT IN SOUTHERN CANADA WHILE
THE CURRENT TEMPS ARE IN THE TEENS. THIS AIR MASS WILL CONTINUE TO
OOZE SOUTH TONIGHT WHILE SOME JET ENERGY CURRENTLY ACROSS
WASHINGTON BEGINS MOVING INTO SOUTHERN WYOMING. AS A RESULT...WE
WILL SEE WIND SPEEDS CONTINUE TO INCREASE OVERNIGHT ESPECIALLY
ACROSS OUR WIND PRONE AREAS. WE ARE ALSO BECOMING MORE CONCERNED
ABOUT THE CHEYENNE ZONE AS HIGHER WIND SPEEDS BEGIN TO INCREASE
JUST ABOVE THE BOUNDARY LATE TONIGHT. WE WOULD NOT BE SURPRISED IF
WE MAY SEE A PERIODIC GUST TO 50 TO 55 MPH THIS EVENING AND
OVERNIGHT. THE OTHER CONCERN IS THE POTENTIAL FOR SNOWFALL
DEVELOPING ACROSS CONVERSE AND NIOBRARA COUNTIES LATE TONIGHT.
THIS IS IN RESPONSE TO THE MID LEVEL SHORTWAVE WITH SOME LIFT FROM
THE LEFT EXIT REGION OF THE UPPER LEVEL JET.
MONDAY:
SNOW IS EXPECTED TO PERSIST THROUGH ABOUT 20Z OR SO BEFORE
TAPERING OFF TO FLURRIES AS BROAD SCALE SUBSIDENCE MOVES INTO THE
AREA. OUR MAIN FOCUS WILL BE ON THE ARCTIC BOUNDARY WHICH IS
EXPECTED TO MOVE IN WITH A VENGEANCE. THE LATEST MODEL TRENDS
HAVE BEEN MOVING THIS BOUNDARY THROUGH THE AREA QUICKER DURING THE
PAST 3 CONSECUTIVE RUNS. AT THIS POINT...IT HAS THE FRONT MOVING
THROUGH SOUTHERN WYOMING AND THE NEBRASKA PANHANDLE AROUND 18Z OR
SO. BASED ON PAST EXPERIENCE AND RESEARCH WITH THESE ARCTIC
FRONTS...WE HAVE DECIDED TO BUMP UP THE TIMING OF THE BOUNDARY
ABOUT 3HRS FASTER THAN THE MODELS. THE INITIAL SHIFT IN THE WIND
TO THE NORTH AND POWERFUL COLD AIR ADVECTION MAY NOT OCCUR
SIMULTANEOUSLY...BUT IT MAY LAG AN HOUR OR SO. HOWEVER...ONCE THIS
COLD AIR ADVECTION MOVES IN WE MAY SEE TEMPERATURES DROP QUICKLY
FROM THE 30S AND 40S TO AROUND 20 IN A MATTER OF 3 TO 6 HRS. NOT
EXPECTING A LOT OF SNOW TO ACCOMPANY THE BOUNDARY (LESS THAN ONE
INCH). HOWEVER...WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 45 TO 50 MPH. AS A RESULT...WE WENT AHEAD AND ISSUED A
HIGH WIND ADVISORY FOR THE SOUTHERN PANHANDLE TOMORROW AFTERNOON.
WIND CHILLS WILL ALSO DROP TO THE SINGLE DIGITS AFTER LUNCHTIME.
MONDAY NIGHT:
WIND SPEEDS SHOULD BEGIN TO DIMINISH MONDAY EVENING...BUT
TEMPERATURES ARE EXPECTED TO CONTINUE TO TUMBLE WITH LOWS DROPPING
INTO THE SINGLE DIGITS BY DAYBREAK. MORE LIGHT SNOW IS ALSO
EXPECTED MOVING INTO AREAS WEST OF THE LARAMIE RANGE...BUT WITH
LIMITED SYNOPTIC SCALE LIFT AND MOST OF IT FOCUSED IN WESTERN
WYOMING WE HAVE KEPT AMOUNTS GENERALLY AN INCH OR LESS.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 245 PM MST SUN NOV 9 2014
MODELS ALL SHOW THE ARCTIC AIRMASS WHICH WILL PUSH INTO THE
FORECAST AREA ON MONDAY TO REMAIN OVER THE REGION THROUGH THE
WEEK...WITH THE POTENTIAL FOR ANOTHER ARCTIC FRONT PUSHING ACROSS
THE AREA FOR NEXT WEEKEND. FRIDAY WILL LIKELY BE THE WARMEST DAY
THIS WEEK AND MOST PLACES MAY NOT EVEN REACH FREEZING (32
DEGREES) FOR DAYTIME HIGHS.
THE MAIN STORY WILL BE TEMPERATURES AND POTENTIAL WIND
CHILLS...WHICH WILL MUCH BELOW NORMAL THROUGH THE WEEK AND
POTENTIALLY AS MUCH AS 35 TO 45 DEGREES BELOW NORMAL IN AREAS.
WILL LIKELY SEE THE FIRST FRIGID SUB ZERO TEMPERATURES OF THE
SEASON BY TUESDAY NIGHT AND INTO WEDNESDAY NIGHT AS WELL. IN
TERMS OF WIND CHILLS...EXPECT TEN BELOW TO ZERO DEGREE WIND CHILLS
DURING THE DAY WITH WIND CHILLS BETWEEN 25 BELOW TO 10 BELOW EACH
NIGHT THROUGH THURSDAY. A REINFORCING SHOT OF BITTER COLD ARCTIC
AIR WILL PUSH ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY.
WEDNESDAY WILL LIKELY BE THE COLDEST DAY OF THE WEEK WITH
WIDESPREAD SINGLE DIGIT HIGHS AND PERHAPS SOME LOW TO MIDDLE TEENS
OVER CARBON COUNTY. LOWERED TEMPERATURES BETWEEN ZERO TO 10
DEGREES ACROSS THE MAJORITY OF THE HIGH PLAINS AND HIGH VALLEYS IN
ALBANY COUNTY. THE SAD PART IS...THESE TEMPERATURES MAY BE 5
DEGREES TOO HIGH IF CURRENT 12Z MODELS VERIFY. IN
ADDITION...SNOWFALL AND SNOW DEPTH IS THE PRIMARY FORECAST CONCERN
WITH LOW CONFIDENCE IN SNOWFALL AMOUNTS. SNOW DEPTHS OVER A FEW
INCHES MAY IMPACT FORECAST TEMPERATURES EVEN FURTHER DUE TO
RADIATIONAL COOLING.
MODELS DO INDICATE SEVERAL CHANCES OF LIGHT SNOW THIS WEEK AFTER
THE INITIAL ARCTIC SURGE ON MONDAY. THE STRONG UPPER LEVEL LOW
WHICH IS COLLOCATED WITH THE ARCTIC AIRMASS WILL DRIFT SOUTHWARD
ACROSS THE GREAT PLAINS THROUGH THE MIDDLE OF THE WEEK. A BROAD
TROUGH WILL EXTEND WESTWARD FROM THE MAIN LOW. THIS IS WHERE AN
IMPRESSIVE 1051 MB ARCTIC HIGH WILL BE LOCATED...MAINLY FROM
CENTRAL MONTANA SOUTHWARD ACROSS EASTERN WYOMING. THIS HIGH WILL
ROUGHLY BE WHERE THE COLDEST TEMPERATURES ARE...BUT THIS HIGH WILL
ALSO INDUCE UPSLOPE FLOW SOUTH OF THE CENTER AS COLDER AIR ENTERS
THE REGION. UPSLOPE FLOW AND SOME DYNAMICS WILL CREATE WEAK LIFT.
IN THESE CONDITIONS...WILL NOT TAKE MUCH TO GET SNOW TO DEVELOP.
INCREASED POP UP TO 80 PERCENT LATE TUESDAY AND INTO WEDNESDAY.
SNOW ACCUMULATIONS WILL BE TRICKY SINCE MOISTURE WILL BE LACKING
AND THERE ARE NO CLEAR INDICATIONS OF STRONG DYNAMIC LIFT. IT
WILL MOSTLY DEPEND ON SNOW RATIOS AND MORE SPECIFICALLY THE LAYER
OF PEAK SNOW AGGREGATION. 2 TO 4 INCHES OF SNOW LOOK POSSIBLE
ACROSS MOST OF THE AREA FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING.
THE NEXT POTENTIAL FOR SNOW WILL BE IN THE FORM OF WARM AIR
ADVECTION ALOFT...OR OVERRUNNING...AS THE ARCTIC FRONT ATTEMPTS
TO RETREAT EASTWARD LATE THURSDAY NIGHT. THE GEM AND THE ECMWF
SHOW A CONTINUOUS SNOWFALL HOWEVER BETWEEN THE EVENTS WHILE THE
GFS SHOWS A 24 HOUR BREAK. AGAIN...SNOWFALL WITH THIS EVENT LOOKS
TO BE AROUND THE 1 TO 3 INCH RANGE SINCE WAA IS QUITE LIMITED.
MORE SNOW IS POSSIBLE FOR NEXT WEEKEND AS ANOTHER UPPER LEVEL
TROUGH MAY BRING MORE ARCTIC AIR TO THE REGION. INCREASED POP
BETWEEN 20 TO 40 PERCENT IN THE LOWER ELEVATIONS AND BETWEEN 60 TO
80 PERCENT IN THE MOUNTAINS THROUGH SATURDAY. AT THIS TIME...IT
DOES NOT APPEAR ANY OF THESE EVENTS WILL RESULT IN SIGNIFICANT
SNOW ACCUMULATIONS OVER A SHORT DURATION OF TIME. TRAVEL WILL BE
DIFFICULT REGARDLESS SINCE ANY SNOW THAT DOES FALL WILL ACCUMULATE
ON THE ROADWAYS WITH SUCH COLD TEMPERATURES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH TONIGHT)
MAIN AVIATION CONCERN THROUGH THE NEXT 18 HOURS WILL BE POTENTIALLY
STRONG WINDS. THE STRONGEST WINDS WILL BE FOUND ACROSS WIND PRONE
PORTIONS OF SOUTHEAST WYOMING...MAINLY BETWEEN KRWL AND KLAR AND
BETWEEN KLAR AND KCYS...AND WELL NORTH OF KCYS AS WELL TOWARDS KDGW.
WINDS ARE ALREADY GUSTING BETWEEN 45 TO 55 MPH IN THE WIND PRONE
AREAS THIS MORNING AND WILL THEN INCREASE THIS AFTERNOON INTO THE
EVENING HOURS WITH GUSTS IN EXCESS OF 65 MPH AT TIMES. WINDS AROUND
KRWL...KLAR...AND KCYS WILL NOT BE AS STRONG....BUT CAN NOT RULE OUT
GUSTS AROUND 50 MPH AT TIMES. THESE HIGHER GUSTS WILL BE BRIEF WITH
A LULL BETWEEN PEAK WIND SPEEDS UNTIL MONDAY MORNING. WINDS WILL
BEGIN TO SUBSIDE EARLY MONDAY MORNING AS A STRONG ARCTIC COLD FRONT
PUSHES INTO THE AREA. WINDS WILL SHIFT INTO THE NORTH EARLY ON
MONDAY WITH SNOW DEVELOPING AND SPREADING SOUTHWARDS THROUGH THE
DAY.
&&
.FIRE WEATHER...
ISSUED AT 202 PM MST SUN NOV 9 2014
NO FIRE WEATHER CONCERNS ARE ANTICIPATED DUE TO THE EXTREME COLD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 AM MST MONDAY FOR WYZ106-110-115>117.
WINTER WEATHER ADVISORY FROM 8 AM TO 5 PM MST MONDAY FOR WYZ101-
102.
NE...NONE.
&&
SHORT TERM...REC
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...RECHazardous weather outlook, Nov 9, 4:20 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 420 AM MST SUN NOV 9 2014 NEZ002-003-019>021-054-055-095-096-WYZ107-108-118-119-101200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 420 AM MST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL PASS ACROSS MONDAY MORNING BRINGING MUCH COLDER AIR ALONG WITH SOME LIGHT SNOW THROUGH THE AFTERNOON. VERY COLD TEMPERATURES WILL THEN PERSIST THROUGH MUCH OF THE UPCOMING WEEK WITH SOME LIGHT SNOW OR FLURRIES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ103>106-109>117-101200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 420 AM MST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND CONTINUE TONIGHT WITH AREAS OF STRONG WINDS EXPECTED AROUND THE MOUNTAINS. A HIGH WIND WARNING REMAINS IN EFFECT FOR WIND-PRONE AREAS FOR LATER THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL PASS ACROSS MONDAY MORNING BRINGING MUCH COLDER AIR ALONG WITH SOME LIGHT SNOW THROUGH THE AFTERNOON. VERY COLD TEMPERATURES WILL THEN PERSIST THROUGH MUCH OF THE UPCOMING WEEK WITH SOME LIGHT SNOW OR FLURRIES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ101-102-101200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- 420 AM MST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL PASS ACROSS EARLY MONDAY MORNING BRINGING MUCH COLDER AIR ALONG WITH SOME LIGHT SNOW THROUGH THE AFTERNOON. GUSTY WINDS WILL COMBINE WITH THE SNOW TO CREATE AREAS OF BLOWING SNOW AND LOWERED VISIBILITIES...AND A WINTER WEATHER ADVISORY IS IN EFFECT FOR MOST OF MONDAY. VERY COLD TEMPERATURES WILL THEN PERSIST THROUGH MUCH OF THE UPCOMING WEEK WITH SOME LIGHT SNOW OR FLURRIES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 9, 3:31 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MST SUN NOV 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM NON-TSTM WND GST 14 NNE CENTENNIAL 41.50N 106.05W
11/09/2014 M57 MPH ALBANY WY MESONET
MESONET STATION 15 NNE CENTENNIAL - STROUSS
HILL /WY25/
&&
NWS CHEYENNE WY
IRIS SYSTEMLocal storm report, Nov 9, 3:35 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MST SUN NOV 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.75N 106.51W
11/09/2014 M51 MPH CARBON WY MESONET
MESONET STATION 7 WNW ELK MOUNTAIN - HALLECK
RDG /WY18/
&&
NWS CHEYENNE WY
IRIS SYSTEMLocal storm report, Nov 9, 3:36 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MST SUN NOV 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM NON-TSTM WND GST 2 E ARLINGTON 41.59N 106.18W
11/09/2014 M51 MPH CARBON WY MESONET
MESONET STATION 2 ESE ARLINGTON - ARLINGTON
EAST /WY23/
&&
NWS CHEYENNE WY
IRIS SYSTEMLocal storm report, Nov 9, 3:37 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MST SUN NOV 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
11/09/2014 M50 MPH CARBON WY MESONET
MESONET STATION 5 NW ARLINGTON - WAGONHOUND
/WY21/
&&
NWS CHEYENNE WY
IRIS SYSTEMLocal storm report, Nov 9, 3:38 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MST SUN NOV 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
11/09/2014 M50 MPH CARBON WY MESONET
MESONET STATION 5 NW ARLINGTON - WAGONHOUND
/WY21/
&&
NWS CHEYENNE WY
IRIS SYSTEMLocal storm report, Nov 9, 3:39 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
339 PM MST SUN NOV 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
11/09/2014 M58 MPH CARBON WY MESONET
MESONET STATION 7 ESE ARLINGTON - COOPER
COVE /WY24/
&&
NWS CHEYENNE WY
IRIS SYSTEMNearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.